MAUDE Adverse Event Report: COVIDIEN URINARY LEG BAG,LGE.; BAG, URINE COLLECTION, LEG, FOR EXTERNAL USE, STERILE

COVIDIEN URINARY LEG BAG,LGE.; BAG, URINE COLLECTION, LEG, FOR EXTERNAL USE, STERILE
Model Number 145516
Medical Device Problem Code Obstruction of Flow (2423)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/19/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The incident sample has been requested but to date has not been received for evaluation.If the sample is received, or if additional information pertinent to the incident is obtained a follow-up report will be submitted.As part of our manufacturing process, all device history records are reviewed and approved by quality, prior to release of product.
 
Event or Problem Description
The customer reported they had an issue with a leg bag.The foley had been clamped after instilling intravesical chemotherapy and a urine leg bag was applied as per protocol.When the dwell time was completed, the foley was unclamped but there was no urine/chemo coming out into the drain bag.The patient stood up and urine/chemo stated coming out around the foley, not into the leg bag.The foley was clamped again and the leg bag was replaced with another leg bag.This time the urine/chemo went right into the leg bag.There was no harm to the patient but discharge was delayed a few hours due to device replacement and clean up of the spill.
 
Additional Manufacturer Narrative
Corrected information d4 (updated from 2017939fob to 2017939fub) investigation conclusion the customer reported they had an issue with a leg bag.The foley had been clamped after instilling intravesical chemotherapy and a urine leg bag was applied as per protocol.When the dwell time was completed, the foley was unclamped but there was no urine/chemo coming out.The patient stood up and urine/chemo stated coming out around the foley, not into the leg bag.The foley was clamped again and the leg bag was replaced with another leg bag.This time the urine/chemo went right into the leg bag.There was no harm to the patient but discharge was delayed a few hours due to device replacement and clean up of the spill.This report is for product 145516, urinary leg bag,lge., with lot number 2017939fub, manufactured in jun-2020.The manufacturing batch record was reviewed and indicated that the product was released accomplishing all quality requirement.Two (2) samples were returned for evaluation.Functional testing performed using an underwater test did not confirm the report of leak.The samples met specification as no leak was identified.A risk analysis was performed utilizing complaint occurrence level and severity of product defect, obtained from risk documentation, trend analysis and historical complaint review.The overall risk was determined as acceptable.The root cause unable to determined.This product undergoes a 100% under water leak test prior to release.This test checks for bag leaks and/or occlusions.Additional action will not be taken at this time.This complaint will be used for trending purposes.

Brand Name
URINARY LEG BAG,LGE.
Common Device Name
BAG, URINE COLLECTION, LEG, FOR EXTERNAL USE, STERILE
Manufacturer (Section D)
COVIDIEN
117 moo 2, petchkasem rd, samp
nakorn pathom 73110
TH  73110
MDR Report Key11752455
Report Number8040459-2021-00558
Device Sequence Number16949706
Product Code FAQ
UDI-Device Identifier20884521009773
UDI-Public20884521009773
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number145516
Device Catalogue Number145516
Device Lot Number2017939FUB
Initial Date Received by Manufacturer 04/21/2021
Supplement Date Received by Manufacturer04/21/2021
Initial Report FDA Received Date04/30/2021
Supplement Report FDA Received Date09/16/2021
Patient Sequence Number1